Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 9, NWS Corpus Christi, TX

April 10, 201115 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 10, 2011, 2:45 PM CDT for 15 counties in Texas. It took effect at Apr 11, 2011, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 2:45 PM CDT (19:45 UTC)
In effect from
Apr 11, 2011, 9:00 AM CDT
Expired
Apr 11, 2011, 9:00 PM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-851 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS84 KCRP 101945
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SUN APR 10 2011

...EXTREME FIRE WEATHER CONDITIONS MONDAY FOR AREAS ALONG AND WEST
OF HIGHWAY 281...

.A PACIFIC COLD FRONT WILL PUSH THROUGH SOUTH TEXAS EARLY MONDAY
AND USHER IN A VERY DRY AIRMASS. IN ADDITION...NORTHERLY WIND
SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE FORECAST TO DEVELOP
IN WAKE OF THE FRONTAL PASSAGE MONDAY MORNING. THESE WIND SPEEDS
COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE
DIGITS ARE EXPECTED TO LEAD TO DANGEROUS FIRE WEATHER CONDITIONS
MONDAY MORNING THROUGH MONDAY EVENING FOR AREAS ALONG AND WEST OF
HIGHWAY 281. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE ALSO
EXPECTED EAST OF HIGHWAY 281 AS RELATIVE HUMIDITY VALUES DROP TO
15 TO 25 PERCENT AND NORTH WINDS INCREASE TO 15 TO 20 MPH WITH
HIGHER GUSTS.

TXZ229>231-239>241-111130-
/O.UPG.KCRP.FW.A.0005.110411T1700Z-110411T2300Z/
/O.NEW.KCRP.FW.W.0009.110411T1400Z-110411T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-
245 PM CDT SUN APR 10 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY.
THE RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS IN
EFFECT. 

RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE SINGLE
DIGITS AND TEENS BY LATE MONDAY MORNING ACROSS THE BRUSH COUNTRY
AND RIO GRANDE PLAINS...ALONG AND WEST OF HIGHWAY 281. IN
ADDITION...NORTHERLY WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS
WILL DEVELOP MONDAY MORNING AND PROMOTE THE SPREAD OF WILDFIRES
THROUGH EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES.
AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS
AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE
BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

TXZ232>234-242>244-246-111130-
/O.NEW.KCRP.FW.A.0006.110411T1600Z-110411T2300Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
245 PM CDT SUN APR 10 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR THE COASTAL PLAINS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE TEENS AND
LOW 20S MONDAY AFTERNOON ACROSS THE COASTAL PLAINS. IN ADDITION...
NORTHERLY WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL
DEVELOP BY MONDAY AFTERNOON AND PROMOTE THE SPREAD OF WILDFIRES
THROUGH EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

AK
4 follow-up statements
776 
WWUS84 KCRP 110940
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 AM CDT MON APR 11 2011

...EXTREME FIRE WEATHER CONDITIONS TODAY FOR ALL OF SOUTH TEXAS...

.A COLD FRONT WILL CONTINUE TO PUSH THROUGH SOUTH TEXAS THIS
MORNING AND USHER IN A VERY DRY AIRMASS. IN ADDITION...NORTHERLY
WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE FORECAST TO
DEVELOP IN WAKE OF THE FRONTAL PASSAGE. THESE WIND SPEEDS COMBINED
WITH EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS
WEST OF HIGHWAY 281 ARE EXPECTED TO LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE ALSO
EXPECTED EAST OF HIGHWAY 281 AS RELATIVE HUMIDITY VALUES DROP TO
10 TO 25 PERCENT AND NORTH WINDS INCREASE TO 15 TO 20 MPH WITH
HIGHER GUSTS.

TXZ232>234-242>244-246-112100-
/O.UPG.KCRP.FW.A.0006.110411T1600Z-110411T2300Z/
/O.EXB.KCRP.FW.W.0009.110411T1400Z-110412T0000Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
440 AM CDT MON APR 11 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE TEENS AND
LOW 20S THIS AFTERNOON ACROSS THE COASTAL PLAINS. IN ADDITION...
NORTHERLY WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL
DEVELOP BY AFTERNOON AND PROMOTE THE SPREAD OF WILDFIRES THROUGH
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ245-247-112100-
/O.EXB.KCRP.FW.W.0009.110411T1400Z-110412T0000Z/
ARANSAS-CALHOUN-
440 AM CDT MON APR 11 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE TEENS AND
LOW 20S THIS AFTERNOON ACROSS THE COASTAL PLAINS. IN ADDITION...
NORTHERLY WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL
DEVELOP BY AFTERNOON AND PROMOTE THE SPREAD OF WILDFIRES THROUGH
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES.
AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS
AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE
BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

TXZ229>231-239>241-112100-
/O.EXT.KCRP.FW.W.0009.110411T1400Z-110412T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-
440 AM CDT MON APR 11 2011

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE SINGLE
DIGITS AND TEENS BY LATE MORNING ACROSS THE BRUSH COUNTRY AND RIO
GRANDE PLAINS...ALONG AND WEST OF HIGHWAY 281. ADDITIONALLY...WIND
SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP DURING THE
MORNING AND PROMOTE THE SPREAD OF WILDFIRES THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES.
AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS
AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE
BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$
882 
WWUS84 KCRP 111629
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1129 AM CDT MON APR 11 2011

...EXTREME FIRE WEATHER CONDITIONS TODAY FOR ALL OF SOUTH TEXAS...

.A COLD FRONT HAS PUSHED OFF THE COAST OF SOUTH TEXAS AND A VERY
DRY AIRMASS HAS USHERED INTO SOUTH TEXAS. NORTH TO NORTHWEST WINDS
OF 15 TO 25 MPH WITH HIGHER WERE OCCURRING ACROSS SOUTH TEXAS.
RELATIVE HUMIDITY VALUES WILL CONTINUE TO FALL TO 4 TO 8 PERCENT
ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS...7 TO 15
PERCENT ACROSS THE COASTAL PLAINS...AND 15 TO 25 PERCENT ALONG THE
IMMEDIATE COASTLINE AND BARRIER ISLANDS. THESE WIND SPEEDS
COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY VALUES ARE LEADING
TO DANGEROUS FIRE WEATHER CONDITIONS. 

TXZ229>234-239>247-120000-
/O.CON.KCRP.FW.W.0009.000000T0000Z-110412T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1129 AM CDT MON APR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

RELATIVE HUMIDITY VALUES WILL FALL INTO THE LOW SINGLE DIGITS
ALONG AND WEST OF HIGHWAY 281...SINGLE DIGITS TO TEENS ACROSS THE
COASTAL PLAINS...AND TEENS TO 20S ALONG THE IMMEDIATE COASTLINE
INCLUDING THE BARRIER ISLANDS. 20 FOOT WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN EXPOSED AREAS WILL CONTINUE THROUGH MID
AFTERNOON...DIMINISHING TO 15 TO 20 MPH WITH GUSTS TO 25 MPH FOR
THE REMAINDER OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES.
AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS
AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE
BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

AK
265 
WWUS84 KCRP 112351
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
651 PM CDT MON APR 11 2011

...EXTREME FIRE WEATHER CONDITIONS ACROSS SOUTH TEXAS TO CONTINUE
INTO THE EVENING HOURS...

.EXTREME FIRE WEATHER CONDITIONS ARE TO PERSIST INTO THE EVENING
HOURS AS AN EXTREMELY DRY AIRMASS AND ELEVATED WINDS REMAIN IN
PLACE ACROSS SOUTH TEXAS. WHILE THE 20 FOOT WIND SPEEDS ARE
CURRENTLY DIMINISHING TO BELOW RED FLAG WARNING CRITERIA...THE
PRESENCE OF EXTREMELY DRY AIR...ELEVATED WINDS...AND ONGOING DROUGHT
CONDITIONS WILL MAINTAIN A THREAT OF EXTREME FIRE BEHAVIOR. THE
EXTREME FIRE DANGER THREAT SHOULD GRADUALLY LESSEN BY LATE EVENING
AS MINIMUM RELATIVE HUMIDITY VALUES INCREASE AND WINDS CONTINUE TO
WEAKEN.

TXZ229>234-239>247-120200-
/O.EXT.KCRP.FW.W.0009.000000T0000Z-110412T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
651 PM CDT MON APR 11 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

RELATIVE HUMIDITY VALUES WILL REMAIN IN THE UPPER SINGLE DIGITS
ALONG AND WEST OF HIGHWAY 281 AND IN THE TEENS ACROSS THE COASTAL
PLAINS AND IMMEDIATE COASTLINE THROUGH EARLY EVENING. THESE VALUES
WILL GRADUALLY INCREASE THROUGH MID EVENING AS TEMPERATURES BEGIN
TO COOL. WHILE 20 FOOT WINDS WILL CONTINUE TO GRADUALLY DIMINISH
TO BELOW RED FLAG WARNING CRITERIA...EVEN MODERATE WIND SPEEDS
COMBINING WITH EXTREMELY LOW RELATIVE HUMIDITIES WILL LEAD TO AN
EXTREME FIRE DANGER THREAT. THE HIGHEST WINDS THROUGH MID EVENING
WILL OCCUR GENERALLY ALONG AND EAST OF HIGHWAY 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS EXTENSION OF THE RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES.
AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS
AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE
BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

HART
531 
WWUS84 KCRP 120010 CCA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT MON APR 11 2011

...EXTREME FIRE WEATHER CONDITIONS ACROSS SOUTH TEXAS TO CONTINUE
INTO THE EVENING HOURS...

.EXTREME FIRE WEATHER CONDITIONS ARE TO PERSIST INTO THE EVENING
HOURS AS AN EXTREMELY DRY AIRMASS AND ELEVATED WINDS REMAIN IN
PLACE ACROSS SOUTH TEXAS. WHILE THE 20 FOOT WIND SPEEDS ARE
CURRENTLY DIMINISHING TO BELOW RED FLAG WARNING CRITERIA...THE
PRESENCE OF EXTREMELY DRY AIR...ELEVATED WINDS...AND ONGOING DROUGHT
CONDITIONS WILL MAINTAIN A THREAT OF EXTREME FIRE BEHAVIOR. THE
EXTREME FIRE DANGER THREAT SHOULD GRADUALLY LESSEN BY LATE EVENING
AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS CONTINUE TO
WEAKEN.

TXZ229>234-239>247-120200-
/O.EXT.KCRP.FW.W.0009.000000T0000Z-110412T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
708 PM CDT MON APR 11 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

RELATIVE HUMIDITY VALUES WILL REMAIN IN THE UPPER SINGLE DIGITS
ALONG AND WEST OF HIGHWAY 281 AND IN THE TEENS ACROSS THE COASTAL
PLAINS AND IMMEDIATE COASTLINE THROUGH EARLY EVENING. THESE VALUES
WILL GRADUALLY INCREASE THROUGH MID EVENING AS TEMPERATURES BEGIN
TO COOL. WHILE 20 FOOT WINDS WILL CONTINUE TO GRADUALLY DIMINISH
TO BELOW RED FLAG WARNING CRITERIA...EVEN MODERATE WIND SPEEDS
COMBINING WITH EXTREMELY LOW RELATIVE HUMIDITIES WILL LEAD TO AN
EXTREME FIRE DANGER THREAT. THE HIGHEST WINDS THROUGH MID EVENING
WILL OCCUR GENERALLY ALONG AND EAST OF HIGHWAY 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS EXTENSION OF THE RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES.
AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS
AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE
BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

HART

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:36 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 12:36 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 PM CDT SUN APR 10 2011

.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 18Z TAFS.

&&

.AVIATION...SOUTHEAST WINDS 20-25 KNOTS GUSTING TO 28-33 KNOTS
WILL PREVAIL THIS AFTERNOON AND EARLY EVENING. BKN MVFR DECK WAS
EXITING KCRP AND MOVING INTO KVCT. MVFR DECK AT KVCT SHOULD LAST
UNTIL 20Z BEFORE SCATTERING OUT. A COLD FRONT WILL APPROACH THE
REGION LATE TONIGHT. MVFR/IFR CIGS WILL DEVELOP AT KCRP AND KVCT
SHORTLY AFTER 00Z AND CONTINUE UNTIL THE STRONGER WINDS BEHIND THE
FRONTAL PASSAGE OCCUR AROUND 16Z. THERE IS THE POSSIBILITY OF A
SHOWER ACROSS THE COASTAL PLAINS ALONG THE FRONT...BUT THE
PROBABILITY IS TOO LOW TO MENTION IN THE TAF. KLRD WILL LIKELY
REMAIN VFR THROUGH THE TAF PERIOD...WITH THE FRONT MOVING THROUGH
THAT AREA BEFORE 12Z.

&&

.PREV DISCUSSION... /ISSUED 1019 AM CDT SUN APR 10 2011/

DISCUSSION...ONLY MINOR ADJUSTMENTS MADE TO THE FORECAST TO
UPDATE TEMPERATURE TRENDS AND CLOUD COVER. ANOTHER BREEZY DAY IS
IN STORE FOR SOUTH TEXAS AND WINDS COULD GET CLOSE TO WIND
ADVISORY CRITERIA FOR THE SOUTHERN COASTAL BEND. IT WILL ALSO BE
HOT ONCE AGAIN...ESPECIALLY ACROSS THE RIO GRANDE WHERE
TEMPERATURES WILL GET INTO THE LOW 100S. LAREDO HAS A CHANCE TO
TIE OR BREAK THEIR RECORD HIGH OF 104 DEGREES SET BACK IN 1963.

PREV DISCUSSION... /ISSUED 638 AM CDT SUN APR 10 2011/

DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION.

AVIATION...MVFR CIGS PERSIST THIS MORNING FOR MOST TAF
LOCATIONS...MAINLY EAST OF HIGHWAY 16. LOW LEVEL WIND SHEAR IN
TAFS FOR A FEW MORE HOURS FOR THE 45KT JET OVERHEAD. CLOUD COVER
WILL SLOWLY LIFT AND BURN OFF DURING THE MORNING AND VFR
CONDITIONS RETURN FOR ALL SITES BETWEEN 16Z- 18Z WITH WIND SPEEDS
INCREASING TO 15-20KTS WITH HIGHER GUSTS AS WINDS MIX DOWN. THE
WIND WILL RELAX SOME LATE THIS EVENING WITH THE RETURN OF MVFR
CIGS. PACIFIC FRONT ON TAP FOR LATE IN THE TAF PERIOD...JUST
BEFORE SUNRISE MONDAY...WITH WINDS SHIFTING NORTHERLY.

PREV DISCUSSION... /ISSUED 447 AM CDT SUN APR 10 2011/

SHORT TERM (TODAY THROUGH MONDAY)...EXPECTING TODAY TO BE SIMILAR TO
THE PAST SEVERAL WITH RESPECT TO AFTERNOON TEMPERATURES AND BREEZY
TO WINDY CONDITIONS. A PACIFIC COLD FRONT REMAINS ON TRACK TO PUSH
THROUGH SOUTH TEXAS EARLY MONDAY MORNING. AHEAD OF AND JUST ALONG
THE FRONTAL PASSAGE...ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING. THE MAIN FOCUS
FOR PRECIPITATION LOOKS TO BE NORTH OF THE REGION WHILE SOUTH
TEXAS MAY ONLY GET CLIPPED WITH THE TAIL END OF ANY CONVECTION. A
VERY DRY AIR MASS WILL THEN PUSH INTO THE REGION LATE MONDAY
MORNING AND EARLY AFTERNOON WITH WINDS SHIFTING NORTHERLY. WITH
AFTERNOON TEMPERATURES STILL WARMING INTO THE UPPER 80S TO LOWER
90S...RELATIVE HUMIDITY VALUES WILL PLUMMET. THIS WILL POSSIBLY
LEAD TO A CRITICAL WILDFIRE THREAT TO PORTIONS OF SOUTH
TEXAS...SEE BELOW FOR MORE DETAILS.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...HIGHER PRESSURE
MOVING IN ACROSS SOUTH TEXAS WILL BRING DRIER AIR AS WELL AS WEAK
TO MODERATE NORTH-NORTHEASTERLY WINDS AT THE BEGINNING OF THE
EXTENDED. THE HIGH WILL SHIFT TO THE EAST ON TUESDAY ALLOWING
MOISTURE TO RETURN ACROSS THE REGION. FOR TUESDAY...RELATIVE
HUMIDITY VALUES WILL ONCE AGAIN DROP TO BELOW 30% AREAWIDE...IN
THE TEENS ACROSS THE RIO GRANDE PLAINS...AS MOISTURE RETURN WILL
ONLY BE WEAK. WEAK TO MODERATE SOUTHEAST FLOW WILL HELP CREATE AN
ELEVATED FIRE DANGER THREAT FOR TUESDAY AFTERNOON. FOR WEDNESDAY
AND THURSDAY...MOISTURE VALUES WILL INCREASE DUE TO THE
DEVELOPMENT OF LOWER PRESSURE ACROSS THE SOUTHERN PLAINS. STRONG
CAPPING WILL REDEVELOP ACROSS SOUTH TEXAS WITH 85H TEMPS WARMING
DUE TO SOUTH-SOUTHWESTERLY FLOW. WITH MOISTURE INCREASING IN THE
LOWER LEVELS...A FEW ISOLATED LIGHT SHOWERS WILL BE POSSIBLE ON
WEDNESDAY AND THURSDAY FOR THE EASTERN HALF OF THE CWA.
HOWEVER...WILL CONTINUE TO KEEP 10 POPS IN FOR NOW. ANOTHER COLD
FRONT IS THEN EXPECTED TO MOVE SOUTH ACROSS THE AREA FRIDAY.
MOISTURE DURING THE FRONTAL PASSAGE WILL BE LIMITED...SO WILL
CONTINUE TO LEAVE A DRY FORECAST FOR THE END OF THE WORK WEEK.

MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE ACROSS THE
COASTAL WATERS TODAY. AS A RESULT...SMALL CRAFT ADVISORIES HAVE
BEEN POSTED FOR PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS. DUE TO
THE PERSISTENT ONSHORE FLOW...WAVE HEIGHTS MAY APPROACH 7 FEET
ACROSS THE OFFSHORE WATERS LATE THIS AFTERNOON AND EVENING.

FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL PLUMMET MONDAY
AFTERNOON IN WAKE OF A PACIFIC FRONTAL PASSAGE WITH HUMIDITY VALUES
EXPECTED TO FALL INTO THE TEENS COMBINED WITH NORTHERLY WIND
SPEEDS OF 15 TO 25 MPH...A FIRE WEATHER WATCH HAS BEEN POSTED. THE
FORECAST CHALLENGE REMAINS ON WHETHER THE ELEVATED WIND SPEEDS
WILL COINCIDE WITH THE EXTREMELY LOW RH VALUES. FIRE WEATHER
PLANNERS ARE URGED TO CHECK BACK FOR THE LATEST FORECASTS ON THE
POTENTIALLY CRITICAL WILDFIRE THREAT FOR MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  70  85  59  81  /  10  20  20   0   0
VICTORIA          88  69  84  54  83  /  10  20  10   0   0
LAREDO           104  69  93  62  93  /   0  10  10   0   0
ALICE             96  71  89  55  86  /  10  20  10   0   0
ROCKPORT          80  71  83  63  77  /  10  20  20   0   0
COTULLA          101  65  90  57  89  /  10  10  10   0   0
KINGSVILLE        93  72  89  56  86  /  10  20  20   0   0
NAVY CORPUS       83  72  82  63  79  /  10  20  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
     PORT ARANSAS...COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM.

&&

AK/84...AVIATION
Hazardous weather outlook, Apr 10, 5:15 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN APR 10 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TODAY FOR PORTIONS OF
THE MIDDLE TEXAS COASTAL WATERS DUE TO MODERATE TO STRONG ONSHORE
WIND SPEEDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP MONDAY ACROSS THE
COASTAL WATERS BEHIND A PACIFIC COLD FRONT.

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS MONDAY MORNING. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS TO DEVELOP ALONG THE FRONT ACROSS
THE COASTAL PLAINS.

RED FLAG CONDITIONS ARE POSSIBLE ON MONDAY BEHIND A PACIFIC COLD
FRONT AS RELATIVE HUMIDITY VALUES FALL TO 10 TO 30 PERCENT ACROSS
THE BRUSH COUNTRY AND THE RIO GRANDE PLAINS...ALONG WITH MODERATE TO
STRONG NORTHERLY WINDS. AN ELEVATED FIRE DANGER THREAT WILL ALSO
BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:05 AM CDTSmall Craft Advisory for WindsCRP27 hr
Apr 10, 5:09 AM CDTFire Weather WatchCRPDuval, Jim Wells, La Salle, Live Oak, McMullen, Webb10 hr
Apr 10, 2:26 PM CDTSmall Craft AdvisoryCRP22 hr
Apr 10, 2:45 PM CDTFire Weather WatchCRPBee, Goliad, Kleberg, Nueces, Refugio, San Patricio and 1 more14 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.